| Lost password
339 users onlineYou are not loggend in.  Login
Is fibrosis a side effect of radiotherapy treatment?
 1
 1
10/24/2007 11:59
Franky 
10/24/2007 11:59
Franky 
Is fibrosis a side effect of radiotherapy treatment?

After reading all this helpfull information I discussed the opportunity of radiotherapy my specialist. Het informed me that fibrosis could be a side effect of radiotherapy treatment.

Before taking decisions I would be pleased to have some more information to that.
Any expierences/results of possible research?

10/24/2007 18:12
jim_h 
10/24/2007 18:12
jim_h 
Re: Is fibrosis a side effect of radiotherapy treatment?

Fibrosis is definitely a side effect of radiation therapy. In fact in the current Scientific American there's a short article about research going on to try and counter that effect so radiation therapy for cancer can go on longer and be more effective.

10/26/2007 10:30
wach 

Administrator

10/26/2007 10:30
wach 

Administrator

Re: Is fibrosis a side effect of radiotherapy treatment?

Fibrosis is a scarring process and a consequence of damaging tissue. There is a lot of scarring with surgery, much less with NA, and some with radiotherapy. Fibrosis after radiotherapy is much less than after cancer therapy because the dose is much less for Dupuytren therapy. Also different parts of the body react differently: cancer treatment may affect sensitive parts like guts, prostate, breast while the hand and its skin are fairly stable. Efforts are ongoing to minimize the dose in Dupuytren treatment. It used to be 50 Gy, then 30, now increasingly 21 and maybe even 15 is sufficient for some patients.

There is a lot of literature related to radiotherapy and fibrosis, e.g. recently Delanian S; Lefaix JL "Current management for late normal tissue injury: radiation-induced fibrosis and necrosis" Seminars in radiation oncology 17 (2007) 99-107, but I am not aware of Dupuytren related studies.

To my knowledge about 10 percent of treated Dupuytren patients show some indication of fibrosis. It is unclear whether this is an effect of the treatment or if it would have happened anyway (difficult to distinguish because Dupuytren itself creates scarlike tissue).

Wolfgang

11/03/2007 18:31
Franky 
11/03/2007 18:31
Franky 
Re: Is fibrosis a side effect of radiotherapy treatment?

Hello Wolfgang,
is it known when fibrosis effects (or other side efffects) from radiation of my 'ledderhose feet' could come up? Could they especially arise after longer periods? My main concern is that ...now being 49 years old....let us say 15-20 years after my radiationtherapy they could come up.

Once radiotherapy is given..surgery is still possible?

11/04/2007 07:41
wach 

Administrator

11/04/2007 07:41
wach 

Administrator

Re: Is fibrosis a side effect of radiotherapy treatment?

Hi Franky, my comments are included below (***)
Wolfgang

Quote:



Hello Wolfgang,
is it known when fibrosis effects (or other side efffects) from radiation of my 'ledderhose feet' could come up? Could they especially arise after longer periods? My main concern is that ...now being 49 years old....let us say 15-20 years after my radiationtherapy they could come up.
*** I don't think that a specific timeperiod can be stated. It might be a longer term issue. I myself had radiotherapy with 35 and don't see anything yet (now nearly 60). But I was told that fibrosis from radiotherapy of Dupuytren is rare and therefore individual experience doesn't tell much.

Once radiotherapy is given..surgery is still possible?
*** yes.


11/04/2007 09:03
Franky 
11/04/2007 09:03
Franky 
Radiotherapy and Ledderhose

Hi Wolfgang,
thanks a lot for your information. All these pieces of (personal and scientific) information I find here, definitely help me in my process of making balanced choices.

A first visit to Essen will be the next step.

 1
 1
Dupuytren   information   Wolfgang   radiationtherapy   distinguish   definitely   radiation   Scientific   radiation-induced   especially   opportunity   expierences   ledderhose   radiotherapy   fibrosis   consequence   differently   increasingly   treatment   experience